MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 54IN 2-0 NON NDL; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 54IN 2-0 NON NDL; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP286G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure to Anastomose (1028); Wound Dehiscence (1154); Pain (1994); Fluid Discharge (2686)
Date of Event 10/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.Post-op, the wound dehisced.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please address the questions below for each patient event: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? (stratafix spiral) was the fixation loop secured to tissue at the initiation of suture use during the index procedure? (stratafix spiral) was at least one reverse stitch performed prior to closure? (stratafix symmetric) was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? (stratafix symmetric) were two reverse stitches performed across the incision prior to closure? (non-stratafix suture) how was the suture placed (interrupted or continuous)? (non ¿stratafix suture) how was the suture tied (square knot or multiple knots one end)? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what tissue dehisced? please describe the appearance of the suture during the second procedure.Did the suture break? if so, where was the break noted (termination, middle, end)? (stratafix) did the stratafix suture break? if so, where was the break noted (termination, middle, end)? (stratafix) did the sutures barbs not engage in the tissue? did the suture pull out of the tissue? were there any patient stress factors that precipitated the event of suture breakage post op? were there any precipitating stress factors that led to the suture breaking or pulling out of the tissue? what tissue dehisced? onset date/time of dehiscence? (# post op days) how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? product code and lot number? if applicable, will product be returned? if so, please provide the return date and tracking information.Surgeon¿s name? are there any pictures of the dehiscence?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Additional information was requested, and the following was obtained: this is what the customer said today, ¿after a complete re-review of all the procedures i have one procedure that i believe fits the criteria.¿ this is much better than the 6-8 initially reported.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure: age 57, gender f, weight 84.4kg, bmi 31.94.Date and name of index surgical procedure? (b)(6) 2024.The diagnosis and indication for the index surgical procedure? feculent material coming from the lower midline pfannenstiel wound, diagnostic lap, exploratory lab.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? robotic.On what tissue was the suture used? organ.What was the tissue condition (normal, thin, calcified, fragile, diseased)? normal.(stratafix spiral) was the fixation loop secured to tissue at the initiation of suture use during the index procedure? na.(stratafix spiral) was at least one reverse stitch performed prior to closure? na.(stratafix symmetric) was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? na.(stratafix symmetric) were two reverse stitches performed across the incision prior to closure? na.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no.What tissue dehisced? lower portion of the pfannenstiel incision was leaking feculent material; 2-0 vicryl + used to lembert suture at confluence and tied together.Please describe the appearance of the suture during the second procedure.Was not described by provider in op note.Did the suture break? if so, where was the break noted (termination, middle, end)? no.(stratafix) did the stratafix suture break? if so, where was the break noted (termination, middle, end)? na.(stratafix) did the sutures barbs not engage in the tissue? na.Did the suture pull out of the tissue? unknown.Were there any patient stress factors that precipitated the event of suture breakage post op? unknown.Were there any precipitating stress factors that led to the suture breaking or pulling out of the tissue? yes.Onset date/time of dehiscence? (# post op days) 11.How was the dehiscence managed? second surgery.Please describe any surgical intervention required for the wound dehiscence including date and findings- (b)(6) 2024.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? unknown.What symptoms did the patient experience following the index surgical procedure? onset date? increasing lower and pain and dark brown fowl smelling liquid draining from lower incision.Other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? micro leak at the anastamosis site.What is the patient's current status? product code and lot number? vcrl + 2-0 54in brd ud vcp286g.If applicable, will product be returned? if so, please provide the return date and tracking information.N/a.Surgeon¿s name? (b)(6).Are there any pictures of the dehiscence? no.Additional information: a2, a3a, a4, b7.Corrected information: b3, d1, d2b, d4, g4, corrected h6 health effect - clinical code.Corrected h6 health effect - impact code.

Brand Name
VCL+ UD 54IN 2-0 NON NDL
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21495971
Report Number2210968-2025-02181
Device Sequence Number15445858
Product Code GAM
UDI-Device Identifier10705031052055
UDI-Public10705031052055
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberVCP286G
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2025
Supplement Date Received by Manufacturer03/17/2025
Initial Report FDA Received Date02/28/2025
Supplement Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient SexFemale
Patient Weight84 KG